Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the oscillation and nonoscillation of second order sublinear equations


Authors: Man Kam Kwong and James S. W. Wong
Journal: Proc. Amer. Math. Soc. 85 (1982), 547-551
MSC: Primary 34C10
MathSciNet review: 660602
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An oscillation criterion and a nonoscillation criterion are given for the sublinear equation $ y'' + a(t)\vert y{\vert^\gamma }\operatorname{sgn} y = 0$, $ 0 < \gamma < 1,t \in [0,\infty )$, where $ a(t)$ is allowed to change sign. When applied to the special case $ a(t) = {t^\lambda }\sin t$, we deduce oscillation for $ \lambda > - \gamma $ and nonoscillation for $ \lambda < - \gamma $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0660602-3
PII: S 0002-9939(1982)0660602-3
Keywords: Second order, nonlinear, differential equations, oscillation
Article copyright: © Copyright 1982 American Mathematical Society